MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023 this male peritoneal dialysis (pd) patient contacted fresenius customer service.The patient stated that he thought he had ordered stay safe caps last year for when he traveled.However, he ended up in the hospital for eleven days with a diagnosis of peritonitis due to no caps.Customer service was unable to substantiate the report of ordering caps.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient was traveling when he went to the hospital on (b)(6) 2022 with reports of abdominal pain and cloudy pd effluent.The patient was admitted to the hospital.A pd effluent culture was obtained, and the patient was initiated on antibiotic therapy.The patient was administered intraperitoneal (ip) vancomycin (dose, frequency, and duration unknown).The pd culture resulted in no growth.The patient was discharged on(b)(6) 2022.Upon discharge, the patient¿s antibiotic therapy was adjusted.The vancomycin was discontinued, and the patient was prescribed ip ceftazidime daily for 12 days (dose unknown).The suspected cause of the peritonitis is the patient not having the stay safe cap for the stay safe catheter extension set while traveling.The pdrn stated this is what the patient reported to the clinic; however, the pdrn could not confirm the report as the culture did not return any growth to determine an origin.The patient continued pd therapy utilizing the liberty select cycler during recovery.
 
Event or Problem Description
On (b)(6) 2023 this male peritoneal dialysis (pd) patient contacted fresenius customer service.The patient stated that he thought he had ordered stay safe caps last year for when he traveled.However, he ended up in the hospital for eleven days with a diagnosis of peritonitis due to no caps.Customer service was unable to substantiate the report of ordering caps.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient was traveling when he went to the hospital on (b)(6) 2022 with reports of abdominal pain and cloudy pd effluent.The patient was admitted to the hospital.A pd effluent culture was obtained, and the patient was initiated on antibiotic therapy.The patient was administered intraperitoneal (ip) vancomycin (dose, frequency, and duration unknown).The pd culture resulted in no growth.The patient was discharged on (b)(6) 2022.Upon discharge, the patient¿s antibiotic therapy was adjusted.The vancomycin was discontinued, and the patient was prescribed ip ceftazidime daily for 12 days (dose unknown).The suspected cause of the peritonitis is the patient not having the stay safe cap for the stay safe catheter extension set while traveling.The pdrn stated this is what the patient reported to the clinic; however, the pdrn could not confirm the report as the culture did not return any growth to determine an origin.The patient continued pd therapy utilizing the liberty select cycler during recovery.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key16242484
Report Number3023981687-2023-00022
Device Sequence Number6606105
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
Report Date (Section F) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95004
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/01/2023
Device AgeMO
Event Location Home
Date Report to Manufacturer03/01/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Date Report Sent to FDA03/01/2023